MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3505270BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Deformity/ Disfigurement (2360); Wrinkling (2613)
| Date of Event |
06/13/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 47-year-old caucasian female patient underwent a breast surgery with a 270cc mentor memorygel breast implant.Post-operatively, the patient experienced a rupture of the left breast prosthesis, which was confirmed via ultrasound.As a result, the patient underwent removal on (b)(6), 2022.
Additional Manufacturer Narrative
On december 07, 2022, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.On december 15, 2022, mentor received additional information.Mentor became aware that the patient's prosthesis was replaced with a 270cc mentor memorygel breast implant.The patient was diagnosed with a rupture via ultrasonography.The patient experienced rippling in her breast.As such, anisomastia is no longer applicable.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
On december 29, 2022, mentor completed a visual inspection of the returned device.Visual analysis of the returned sample revealed that the breast implant was found to be ruptured and received in three (3) parts.Additionally, a crease/fold was observed on the edges of the rupture.The evaluation determined that the cause of the rupture is consistent with normal wear.The instructions for use states that ruptures can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following may cause implants to rupture: stressing the implant during implantation or other procedures and weakening it; folding or wrinkling of the implant shell.Breast implants may also wear over time.Wrinkling is reported to occur more frequently in patients with one or more of the following: thin-skinned patients, patients with little or no subcutaneous fat, subglandular rather than submuscular placement, an implant that is too large relative to the breast pocket size or frame of the patient, overlying tissue that is minimal or of poor quality, and/or when capsular contracture is present.Manufacturer's reference number: (b)(4).